Skip to main content Accessibility help
×
Home

Dynamics of postcritically bounded polynomial semigroups III: classification of semi-hyperbolic semigroups and random Julia sets which are Jordan curves but not quasicircles

  • HIROKI SUMI (a1)

Abstract

We investigate the dynamics of polynomial semigroups (semigroups generated by a family of polynomial maps on the Riemann sphere ) and the random dynamics of polynomials on the Riemann sphere. Combining the dynamics of semigroups and the fiberwise (random) dynamics, we give a classification of polynomial semigroups G such that G is generated by a compact family Γ, the planar postcritical set of G is bounded, and G is (semi-) hyperbolic. In one of the classes, we have that, for almost every sequence , the Julia set Jγ of γ is a Jordan curve but not a quasicircle, the unbounded component of is a John domain, and the bounded component of is not a John domain. Note that this phenomenon does not hold in the usual iteration of a single polynomial. Moreover, we consider the dynamics of polynomial semigroups G such that the planar postcritical set of G is bounded and the Julia set is disconnected. Those phenomena of polynomial semigroups and random dynamics of polynomials that do not occur in the usual dynamics of polynomials are systematically investigated.

Copyright

References

Hide All
[1]Brück, R.. Geometric properties of Julia sets of the composition of polynomials of the form z 2+c n. Pacific J. Math. 198(2) (2001), 347372.
[2]Brück, R., Büger, M. and Reitz, S.. Random iterations of polynomials of the form z 2+c n: connectedness of Julia sets. Ergod. Th. & Dynam. Sys. 19(5) (1999), 12211231.
[3]Büger, M.. Self-similarity of Julia sets of the composition of polynomials. Ergod. Th. & Dynam. Sys. 17 (1997), 12891297.
[4]Büger, M.. On the composition of polynomials of the form z2+cn. Math. Ann. 310(4) (1998), 661683.
[5]Carleson, L., Jones, P. W. and Yoccoz, J.-C.. Julia and John. Bol. Soc. Brasil. Mat. (N.S.) 25(1) (1994), 130.
[6]DeMarco, L. and Hruska, S. L.. Axiom A polynomial skew products of and their postcritical sets. Ergod. Th. & Dynam. Sys. 28 (2008), 17491779.
[7]DeMarco, L. and Hruska, S. L.. Correction to Axiom A polynomial skew products of ℂ2 and their postcritical sets. Preprint, http://www.math.uic.edu/∼demarko/correction.pdf.
[8]Devaney, R.. An Introduction to Chaotic Dynamical Systems, 2nd edn. Perseus Books, Reading, MA, 1989.
[9]Fornaess, J. E. and Sibony, N.. Random iterations of rational functions. Ergod. Th. & Dynam. Sys. 11 (1991), 687708.
[10]Gong, Z., Qiu, W. and Li, Y.. Connectedness of Julia sets for a quadratic random dynamical system. Ergod. Th. & Dynam. Sys. 23 (2003), 18071815.
[11]Gong, Z. and Ren, F.. A random dynamical system formed by infinitely many functions. J. Fudan Univ., Nat. Sci. 35 (1996), 387392.
[12]Hinkkanen, A. and Martin, G. J.. The dynamics of semigroups of rational functions I. Proc. Lond. Math. Soc. (3) 73 (1996), 358384.
[13]Hinkkanen, A. and Martin, G. J.. Julia sets of rational semigroups. Math. Z. 222(2) (1996), 161169.
[14]Jonsson, M.. Ergodic properties of fibered rational maps. Ark. Mat. 38 (2000), 281317.
[15]Lehto, O. and Virtanen, K. I.. Quasiconformal Mappings in the Plane. Springer, Berlin, 1973.
[16]Milnor, J.. Dynamics in One Complex Variable, 3rd edn.(Annals of Mathematical Studies, 160). Princeton University Press, Princeton, NJ, 2006.
[17]Näkki, R. and Väisälä, J.. John discs. Expo. math. 9 (1991), 343.
[18]Pilgrim, K. and Lei, T.. Rational maps with disconnected Julia set. Astérisque 261 (2000), 349384.
[19]Sester, O.. Hyperbolicité des polynômes fibrés. Bull. Soc. Math. France 127(3) (1999), 393428.
[20]Stankewitz, R.. Completely invariant Julia sets of polynomial semigroups. Proc. Amer. Math. Soc. 127(10) (1999), 28892898.
[21]Stankewitz, R.. Completely invariant sets of normality for rational semigroups. Complex Variables, Theory Appl. 40 (2000), 199210.
[22]Stankewitz, R.. Uniformly perfect sets, rational semigroups, Kleinian groups and IFS’s. Proc. Amer. Math. Soc. 128(9) (2000), 25692575.
[23]Stankewitz, R., Sugawa, T. and Sumi, H.. Some counterexamples in dynamics of rational semigroups. Ann. Acad. Sci. Fenn. Math. 29 (2004), 357366.
[24]Stankewitz, R. and Sumi, H.. Dynamical properties and structure of Julia sets of postcritically bounded polynomial semigroups. Trans. Amer. Math. Soc. to appear, http://arxiv.org/abs/0708.3187.
[25]Steinmetz, N.. Rational Iteration (de Gruyter Studies in Mathematics, 16). Walter de Gruyter, Berlin, New York, 1993.
[26]Steinsaltz, D.. Random logistic maps Lyapunov exponents. Indag. Math. (N.S.) 12(4) (2001), 557584.
[27]Sumi, H.. Dynamics of sub-hyperbolic and semi-hyperbolic rational semigroups and skew products. Ergod. Th. & Dynam. Sys. 21 (2001), 563603.
[28]Sumi, H.. A correction to the proof of a lemma in ‘Dynamics of sub-hyperbolic and semi-hyperbolic rational semigroups and skew products’. Ergod. Th. & Dynam. Sys. 21 (2001), 12751276.
[29]Sumi, H.. Skew product maps related to finitely generated rational semigroups. Nonlinearity 13 (2000), 9951019.
[30]Sumi, H.. Semi-hyperbolic fibered rational maps and rational semigroups. Ergod. Th. & Dynam. Sys. 26 (2006), 893922.
[31]Sumi, H.. Erratum to: ‘Semi-hyperbolic fibered rational maps and rational semigroups’ [Ergod. Th. & Dynam. Sys. 26(3) (2006), 893–922]. Ergod. Th. & Dynam. Sys. 28(3) (2008), 1043–1045.
[32]Sumi, H.. On dynamics of hyperbolic rational semigroups. J. Math. Kyoto Univ. 37(4) (1997), 717733.
[33]Sumi, H.. Dimensions of Julia sets of expanding rational semigroups. Kodai Math. J. 28(2) (2005), 390422. (See also http://arxiv.org/abs/math.DS/0405522.)
[34]Sumi, H.. Random dynamics of polynomials and devil’s-staircase-like functions in the complex plane. Appl. Math. Comput. 187 (2007), 489500. (Proceedings paper of a conference.)
[35]Sumi, H.. The space of postcritically bounded 2-generator polynomial semigroups with hyperbolicity. RIMS Kokyuroku 1494 (2006), 6286. (Proceedings paper.)
[36]Sumi, H.. Interaction cohomology of forward or backward self-similar systems. Adv. Math. 222(3) (2009), 729781.
[37]Sumi, H.. Dynamics of postcritically bounded polynomial semigroups I: connected components of the Julia sets. Preprint, 2008, http://arxiv.org/abs/0811.3664.
[38]Sumi, H.. Dynamics of postcritically bounded polynomial semigroups II: fiberwise dynamics and the Julia sets. Preprint, 2008.
[39]Sumi, H.. Random complex dynamics and semigroups of holomorphic maps. Preprint, 2008, http://arxiv.org/abs/0812.4483.
[40]Sumi, H.. In preparation.
[41]Sumi, H. and Urbański, M.. The equilibrium states for semigroups of rational maps. Monatsh. Math. 156(4) (2009), 371390.
[42]Sumi, H. and Urbański, M.. Real analyticity of Hausdorff dimension for expanding rational semigroups. Ergod. Th. & Dynam. Sys. to appear, http://arxiv.org/abs/0707.2447.
[43]Sumi, H. and Urbański, M.. Measures and dimensions of Julia sets of semi-hyperbolic rational semigroups. Preprint, 2008, http://arxiv.org/abs/0811.1809.
[44]Sun, Y. and Yang, C.-C.. On the connectivity of the Julia set of a finitely generated rational semigroup. Proc. Amer. Math. Soc. 130(1) (2001), 4952.
[45]Zhou, W. and Ren, F.. The Julia sets of the random iteration of rational functions. Chinese Sci. Bull. 37(12) (1992), 969971.

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed